MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, lens not implanted.If explanted, give date: not applicable, lens not implanted; therefore, not explanted all pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during insertion into the eye, an intraocular lens (iol) was noticed broken.Patient contact was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 08/09/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection under the microscope showed viscoelastic residue on the lens.One of the haptics was observed detached and missing and the other one was observed smashed and distorted.The condition of the haptics could be related to the handling and/or the loading process.The lens was decontaminated and cleaned and no scratches or damages were observed on the lens optic.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6780060
Report Number2648035-2017-01461
Device Sequence Number170462
Product Code HQL
UDI-Device Identifier05050474502208
UDI-Public(01)05050474502208(17)200620
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/20/2020
Device Model NumberAR40E
Device Catalogue NumberAR40E00250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1